Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 25, 2025, 12:33 PM MDT for Eddy County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 12:33 PM MDT (18:33 UTC)
- Expired
- Jun 25, 2025, 4:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 181 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
222
WGUS54 KMAF 251833
FFWMAF
NMC015-252230-
/O.NEW.KMAF.FF.W.0040.250625T1833Z-250625T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1233 PM MDT Wed Jun 25 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southern Eddy County in southeastern New Mexico...
* Until 430 PM MDT.
* At 1233 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Carlsbad, Loving, Whites City, Carlsbad Caverns National Park,
Carlsbad North, Avalon, Malaga, Lincoln National Forest, Guadalupe
Mountains National Park, Cavern City Air Terminal, Living Desert
State Park, Otis, Lake Avalon and Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3200 10484 3251 10484 3252 10397 3200 10395
FLASH FLOOD...RADAR INDICATED
$$
Hennig1 follow-up statement
202
WGUS74 KMAF 252159
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
359 PM MDT Wed Jun 25 2025
NMC015-252230-
/O.CON.KMAF.FF.W.0040.000000T0000Z-250625T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
359 PM MDT Wed Jun 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT THIS
AFTERNOON FOR SOUTHERN EDDY COUNTY...
At 359 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Carlsbad, Loving, Whites City, Carlsbad Caverns National Park,
Carlsbad North, Avalon, Malaga, Lincoln National Forest, Guadalupe
Mountains National Park, Cavern City Air Terminal, Living Desert
State Park, Otis, Lake Avalon and Queen.
This includes the following streams and drainages...
Hay Hollow, Fanning Draw, Indian Creek, Delaware River, Sheep
Draw, Dark Canyon, Owl Draw, Last Chance Canyon, South Seven
Rivers, Black River, Crooked Creek, Segrest Draw, Pecos River, Red
Bluff Draw, Rocky Arroyo, Middle Rocky Arroyo, Dunnaway Draw,
North Rocky Arroyo, Martha Creek and Double Canyon Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3200 10484 3251 10484 3252 10397 3200 10395
FLASH FLOOD...RADAR INDICATED
$$
ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:31 AM MDT, 1 hour 2 minutes earlier. Its key messages:
- Updated at 1220 PM CDT Wed Jun 25 2025
- Shower and thunderstorm chances (20-70%) continue for areas west of the Pecos River each day. Locally heavy rainfall and flash flooding will continue to be the main threat.
- Shower and thunderstorm chances (10-30%) return to the Permian Basin/Lower Trans-Pecos early next week.
- Gradual warming trend through Sunday before a slight cooling trend early next week.
Area forecast discussion, Jun 25, 11:31 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1231 PM CDT Wed Jun 25 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1220 PM CDT Wed Jun 25 2025
- Shower and thunderstorm chances (20-70%) continue for areas
west of the Pecos River each day. Locally heavy rainfall and
flash flooding will continue to be the main threat.
- Shower and thunderstorm chances (10-30%) return to the Permian
Basin/Lower Trans-Pecos early next week.
- Gradual warming trend through Sunday before a slight cooling
trend early next week.
&&
.SHORT TERM...
(Today through Thursday afternoon)
Issued at 146 AM CDT Wed Jun 25 2025
Showers and storms continue to move across the Guadalupe Mountains
and Eddy County this morning. The threat for heavy rainfall and
flash flooding will persist until these storms dissipate around
sunrise.
Our region remains on the western periphery of a large mid level
ridge centered over the Tennessee Valley. Deep tropical moisture
from both the Pacific and Gulf of America will continue to keep
PWATs near all time record levels for June, especially west of the
Pecos River. After a brief break in convection later this morning,
yet another round of showers and thunderstorms will develop across
the higher terrain this afternoon. Due to a saturated ground and
very efficient rain-producing storms, will extend the Flood Watch
another day. Very little change is expected into Thursday so expect
a "rinse and repeat". It's likely the Flood Watch will need to be
extended even more given the current forecast. Temperatures will
remain below average out west with all the rain and clouds, but the
heat continues to the east. Highs will top out in the mid 90s each
afternoon.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 146 AM CDT Wed Jun 25 2025
Little has changed in the long term forecast. Showers and
thunderstorms are forecast to continue each day/night west of the
Pecos River through Sunday. This is thanks to surface troughing
extending down through the high plains, orographic lift, and
anomalously high PWAT values. Model guidance depicts a weak mid-
level shortwave moving over the Southern High Plains early next
week, bringing chances of rain to the Permian Basin again.
Additional Flood Watches may be warranted west of the Pecos River to
account for the abundant rainfall. Thankfully, temperatures remain
steady around normal as thicknesses struggle to increase throughout
the extended.
Greening
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Wed Jun 25 2025
Showers and thunderstorms have developed near CNM and HOB
terminals which will continue to develop this afternoon for areas
further to the south. Coverage is expected to become more
widespread late this afternoon into the early evening hours across
southeastern New Mexico and far west Texas. VFR conditions are
still expected to mainly prevail with breezy to gusty southerly
winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 94 72 96 / 10 10 10 0
Carlsbad 69 86 68 88 / 40 60 30 40
Dryden 73 95 73 96 / 10 10 0 0
Fort Stockton 71 91 71 93 / 20 30 10 20
Guadalupe Pass 64 78 64 80 / 50 70 40 50
Hobbs 69 87 68 90 / 30 30 20 20
Marfa 65 82 64 83 / 40 60 30 50
Midland Intl Airport 73 94 72 94 / 10 10 10 0
Odessa 72 92 72 93 / 10 10 10 0
Wink 72 91 71 93 / 30 20 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late tonight for Chinati Mountains-Davis
Mountains-Davis Mountains Foothills-Eastern Culberson-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Marfa Plateau-Presidio Valley-Reeves County
Plains-Van Horn and Highway 54 Corridor.
NM...Flood Watch through this evening for Eddy County Plains-
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...29
LONG TERM....55
AVIATION...11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:41 AM MDT | Flood Watch | MAF | Eddy, Lea | 72 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.